Acne and Arthritis

Question?? Does anyone else get severe acne prior to a flare up? I have been battling acne and all over joint pain with tummy pain and bloating. I am trying to prepare myself for another flare up. Not sure if this is common with other Crohns patients. If so did you end up battling multiple bathroom visits and if so how long after the previous symptoms started?

8 Replies

oldestnewest
  • Hi, I have ulcerative colitis and have recently developed symptoms of arthritis and hepatitis. I originally thought the arthritis might have been a side effect of the hepatitis but I'm now under investigation for both. I have been told the hepatitis could be caused by a reaction to my medication (I take mesalazine) and having checked the possible side effects have discovered it could also be causing the joint pain. I would suggest contacting your nurse/consultant to have it checked just in case there's something underlying. My consultant certainly didn't seem to be acting like it was a normal side effect that I should be putting up with. Hope you get it sorted.

  • The skin is our biggest organ and often reflects the health of our gut :-) What are your VitD levels ?

  • Just had blood work done and they were normal range. I take vitD daily

  • Are you taking a big dose of VitD ? If so then you also need to be taking VitK2- MK7 - to ensure the improved calcium levels are directed away from the arteries and into the bones and teeth.

    Blood work - normal ? Did you see the results yourself ? Normal is an opinion and not a result. It is important you obtain your results for your own records so you can monitor your progress. It is your legal right. Often GP's say results are normal - when they mean in range - where they are in the range is so important if you want optimal health.

  • My vitD was normal range my CRP is high but I was hospitalized for a month. I don't take a large amount daily not positive of the dose being I am not at home to double check.

  • I had another thought. Have you checked that you don't have symptoms of lupus? Not to scare you but it's characterised by skin rashes and joint pain. Like arthritis it can be caused by a drug induced reaction or an autoimmune response and unfortunately IBD sufferers by the fact that they already have an autoimmune condition are more predisposed to developing other autoimmune conditions. I appreciate that vitamins can help your overall feeling of well being but I haven't come across any scientific research that suggests a vitamin D deficiency would be causing arthritis in an IBD sufferer and I've looked at a lot of research lately because of my own situation!

  • Yes I have been checked for all other autoimmune diseases, due to when I had my first flare up I had erothemia neudosym which is a skin disorder caused by crohns. That's what is so frustrating at this point

  • i have had crohns since 98 i could hardly walk then until given steriods to help control it but i then had surgery 2001 as could not control the crohns. i have been in ae more times that i can remember. Apart from the severe pain in my gut the most painful pain i have is in my joints mainly my ankles it fills like someone is drilling into my ankle, i have spoken to Drs but dont seem to be too concerned i was told by a nurse specailst to live it ...i have since then changed hospitals and have found the pain in joints is due to active crohns i am soon to be starting humira so hopefully this will help. As it it very hard to try and explain to someone that you cant walk alot due to the pain in the legs / feet. i was toldby a very good surgeon that the joint pain is very normal and they can perform tests etc but would be all negitive it is just the crohns as i say it playing games